Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 39, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 26, 2008, 3:32 PM EDT for Wayne County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2008, 3:32 PM EDT (19:32 UTC)
- Expired
- Aug 26, 2008, 5:40 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 261932
FFWRAH
NCC191-262230-
/O.NEW.KRAH.FF.W.0039.080826T1932Z-080826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT TUE AUG 26 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER WAYNE COUNTY. DOPPLER RADAR
INDICATED AS MUCH A TWO INCHES OF RAIN HAS FALLEN IN THE PAST HOUR
OVER CENTRAL WAYNE COUNTY... INCLUDING THE CITY OF GOLDSBORO.
* LOCATIONS THREATENED WITH FLOODING INCLUDE GOLDSBORO AND PIKEVILLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT
CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND
STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE
PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER.
LAT...LON 3535 7782 3525 7783 3531 7819 3534 7818
3535 7816 3540 7815 3548 7812 3560 7806
3558 7801 3558 7783 3557 7782 3542 7782
3540 7780 3536 7780
$$
BSD2 follow-up statements
000
WGUS72 KRAH 262027
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
427 PM EDT TUE AUG 26 2008
NCC191-262230-
/O.CON.KRAH.FF.W.0039.000000T0000Z-080826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-
427 PM EDT TUE AUG 26 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR WAYNE
COUNTY...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL OVER CENTRAL
WAYNE COUNTY. DOPPLER RADAR INDICATED AS MUCH A THREE INCHES OF RAIN
HAS FALLEN IN THE PAST HOUR OVER PORTIONS OF CENTRAL WAYNE COUNTY.
AN ADDITIONAL INCH OF RAIN IS POSSIBLE OVER CENTRAL WAYNE COUNTY
THROUGH 530 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOLDSBORO...
BELFAST... AND ROSEWOOD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
LAT...LON 3535 7782 3525 7783 3531 7819 3534 7818
3535 7816 3540 7815 3548 7812 3560 7806
3558 7801 3558 7783 3557 7782 3542 7782
3540 7780 3536 7780
$$
BSD000
WGUS72 KRAH 262140
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT TUE AUG 26 2008
NCC191-262144-
/O.CAN.KRAH.FF.W.0039.000000T0000Z-080826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-
540 PM EDT TUE AUG 26 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WAYNE COUNTY...
THE SHOWERS AND THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED
OUT OF WAYNE COUNTY. THUS... THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
LAT...LON 3535 7782 3525 7783 3531 7819 3534 7818
3535 7816 3540 7815 3548 7812 3560 7806
3558 7801 3558 7783 3557 7782 3542 7782
3540 7780 3536 7780
$$
BSDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:57 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 26, 2:57 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 257 PM EDT TUE AUG 26 2008 .SYNOPSIS... HIGH PRESSURE BUILDING DOWN THE EAST COAST WILL PUSH A BACK DOOR FRONT INTO THE AREA. MEANWHILE...ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL SURGE NORTHWARD FROM THE GULF.... BRINGING CLOUDY... COOL AND RAINY CONDITIONS THROUGH WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1145 AM TUESDAY... SENSIBLE WEATHER WILL REMAIN QUITE COMPLEX THROUGH TONIGHT... WITH A CHANCE OF HEAVY RAIN AND ISOLATED TORNADOES... ALONG WITH A POSSIBLE IRREGULAR TEMPERATURE TRACE AS COOLER AIR ATTEMPTS TO RIDGE DOWN THE PIEDMONT. RAIN AND ISOLATED STORMS FUELED BY STRONG LOW LEVEL MASS CONVERGENCE... ISENTROPIC UPGLIDE... AND HIGH THETA-E ADVECTION... CONTINUE TO OVERSPREAD CENTRAL NC FROM THE SOUTH... AHEAD OF AND WITH A SLOW NORTHWARD-MOVING WARM FRONT. RAIN RATES OF A HALF INCH PER HOUR HAVE BEEN COMMON... WITH ISOLATED 1-2 INCH AMOUNTS. SO FAR THE HEAVIEST RAIN HAS ELUDED THE MORE URBAN AND TYPICALLY FLOOD PRONE AREAS... BUT THIS MAY EASILY CHANGE AS THE STRONG MOISTURE ADVECTION CONTINUES. PRECIPITABLE WATER SITS AT 160-200% OF NORMAL WITH A DEEP WARM LAYER (LCL-TO-FREEZING OF 3.5 KM)... FAVORING WARM RAIN PROCESSES AND POTENTIAL HEAVY DOWNPOURS. THE QUICK MOVEMENT OF THE RAIN PRECLUDE ISSUING A FLASH FLOOD WATCH AT THIS TIME... BUT HAVE INCLUDED THE POSSIBILITY OF LOCALLY HEAVY RAINFALL IN THE GRIDDED AND TEXT FORECASTS... AS WELL AS THE HAZARDOUS WEATHER OUTLOOK... INTO TONIGHT. THE 12Z UPPER AIR ANALYSIS SHOWED A 90+ KT UPPER JET CORE JUST E OF NJ... AND RIGHT ENTRANCE REGION FORCING OVER NC SHOULD HELP SUPPORT WIDESPREAD PRECIP UNTIL LATE THIS EVENING... WHEN THE JET SHIFTS EASTWARD. BUT THE CONTINUED 2+ INCH PRECIPITABLE WATER AND STRONG MOISTURE CONVERGENCE AS THE 850 MB WARM FRONT HEADS NORTHWARD COMBINED WITH INCIPIENT TROPICAL MOISTURE WILL MEAN A CONTINUED RISK OF AT LEAST MODERATE IF NOT HEAVY RAIN WELL THROUGH TONIGHT. THE MID LEVEL LOW LEFTOVER FROM FAY MOVES FROM CENTRAL TN INTO SRN OH TONIGHT... BRINGING IN A SHOT OF MID LEVEL POSITIVE VORTICITY ADVECTION WHICH SHOULD KEEP HIGH RAIN COVERAGE... ESPECIALLY IN THE WESTERN CWA... THROUGH TONIGHT. THE POTENTIAL FOR A QUICK WEAK TORNADO SPINUP REMAINS AS WELL. A COUPLE OF CELLS SO FAR TODAY HAVE EXHIBITED LOW LEVEL ROTATION... ALTHOUGH THE BETTER WIND FIELD IS EXPECTED TO BE JUST TO OUR WEST AS SHOWN BY THE 55 KT 850 MB JET ON THE 12Z FFC SOUNDING. LCLS INTO SOUTH CENTRAL NC ARE LOW HOWEVER... AROUND 500 M... AND WHILE THE 0-1 KM STORM RELATIVE HELICITY REMAINS MARGINAL AT JUST 50-100 M2/S2 IN THE EXTREME SOUTH... THE OVERALL INSTABILITY IS INCREASING WITH A MUCAPE APPROACHING 2000 J/KG INTO OUR SOUTHERN COUNTIES... AND THE ENERGY HELICITY INDEX IS NEARING 1. THE RISK OF A TORNADO HAS BEEN INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK... AND ANY DISCRETE CELLS WILL NEED TO BE WATCHED CAREFULLY. THIS RISK WILL LAST THROUGH TONIGHT MAINLY IN THE SOUTH AND WEST WHERE THE NAM/GFS BRING A 25-30 KT LOW LEVEL JET THROUGH OUR AREA AS THE 850 MB WARM FRONT MOVES NORTHWARD... ALTHOUGH INSTABILITY SHOULD DECREASE SLOWLY AFTER SUNSET. TEMPERATURES ARE TRICKY WITH THE BACKDOOR COLD FRONT MAKING SLOW SOUTHWARD PROGRESS INTO THE NORTHERN CWA... WHILE THE WARM FRONT PROVIDING THE LEADING EDGE OF THE VERY HIGH DEW POINTS HEADS NORTH. HAVE GONE WITH HIGHS OF 75-84... AND LOWS TONIGHT 69-74... ALTHOUGH TEMPERATURES COULD BOTTOM OUT EARLY AND RISE LATE TONIGHT. -GIH && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 255 PM TUESDAY... THE WARM FRONT THAT IS CURRENTLY NEAR THE SC/NC BORDER WILL GRADUALLY LIFT NORTH THROUGH THE DAY ON WEDNESDAY AS THE REMNANT CIRCULATION OF FAY LIFTS NORTHEAST INTO THE OHIO VALLEY. THE WARM FRONT SHOULD BE BISECT THE CWA FROM NW TO SE BY TOMORROW AFTERNOON. THE ATTENDANT 850 MB FRONT IS EXPECTED TO TO LIFT NORTH OF THE AREA INTO VIRGINIA...SPREADING HIGHER VALUES OF LOW LEVEL THETA-E INTO CENTRAL NORTH CAROLINA. THE PRECIP MODE FOR TOMORROW SHOULD BE MORE CONVECTIVE IN AREAS ALONG AND SOUTH OF THE FRONT...LIKE WHAT IS OCCURRING OVER SOUTHERN NORTH CAROLINA AND SOUTH CAROLINA THIS AFTERNOON. IN THE MID LEVELS...A TRAILING MID LEVEL VORTICITY LOBE FROM THE REMNANTS OF FAY IS FORECAST TO SWING THROUGH THE AREA... HELPING TO ADD SOME ADDITIONAL LIFT ACROSS THE FORECAST AREA. PRECIPITABLE WATERS STAY MUCH ABOVE NORMAL AT 2-2.25 INCHES...SO CONVECTION SHOULD BECOME NUMEROUS TO WIDESPREAD BY TOMORROW AFTERNOON. GIVEN THE TROPICAL NATURE OF THE AIRMASS...MID LEVEL LAPSE RATES WILL BE VERY POOR AND OVERALL CAPE VALUES WILL NOT BE GREAT...WITH SURFACE BASED CAPES POSSIBLY REACHING 1000-1500 J/KG...BUT THE INSTABILITY PROFILES WILL LIKELY BE OF THE LONG AND SKINNY VARIETY WHICH IS NOT AS FAVORABLE FOR STRONG UPDRAFTS. HAVING SAID THAT...THE POSITION OF THE WARM FRONT WILL ALLOW SFC WINDS TO BE OUT OF THE SOUTHEAST ACROSS MUCH OF THE AREA. 850 MB FLOW WILL BE STRONGEST ACROSS THE WESTERN PIEDMONT (AROUND 25 KT). THIS RESULTS IN THE BEST LOW LEVEL VEERING AND 0-1KM SHEAR OCCURRING IN THE WEST...AND THIS WILL BE THE FOCUS FOR THE POSSIBILITY OF A WEAK ISOLATED TORNADO...WITH THE BEST POTENTIAL IN THE SOUTHERN PIEDMONT. THE SITUATION IS HANDLED WELL IN THE HAZARDOUS WEATHER OUTLOOK. THE HIGH TEMPERATURE FORECAST IS HIGHLY DEPENDENT ON HOW FAR NORTH THE WARM FRONT PROGRESSES AND HOW FAR SOUTH THE DRIER AIR OVER VIRGINIA CAN SPREAD SOUTH. AT THIS POINT...IT DOES NOT APPEAR THE DRY AIR WILL HAVE MUCH SUCCESS MAKING IT INTO OUR AREA...SO A TRULY HYBRID CAD IS LOOKING LESS LIKELY. WILL TREND HIGHS SLIGHTLY HIGHER THAN GUIDANCE WITH MID 70S FAR NORTH TO LOW 80S IN THE SOUTH. OBVIOUSLY HEAVY RAIN WILL BE A THREAT WITH THE CONVECTION TOMORROW AND HAVE INCLUDED A MENTION IN THE GRIDS AND ZONES. NUMEROUS SHOWERS AND STORMS SHOULD CARRY OVER INTO THE EVENING... GRADUALLY DIMINISHING OVERNIGHT AS INSTABILITY DECREASES AND THE LOW LEVEL FLOW DIMINISHES AS FAYS REMNANTS BECOME ABSORBED IN THE WESTERLIES. DRIER MID LEVEL AIR ALSO TRIES TO FILTER IN FROM THE SOUTH AND WEST WHICH SHOULD HELP BRING AN END TO MOST PRECIP BY LATE WEDNESDAY NIGHT. LOW LEVEL DEWPOINTS REMAIN IN THE UPPER 60S AND LOWER 70S...WHICH WILL KEEP LOW TEMPS VERY MILD. DEPENDING ON THE AMOUNT OF CLEARING...FOG COULD BECOME A CONCERN BY SUNRISE THURSDAY. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 255 PM TUESDAY... THURSDAY THROUGH SATURDAY: THIS PERIOD WILL BE CHARACTERIZED BY A MID LEVEL SHEAR AXIS AND REMNANT SURFACE TROUGH OVER THE SOUTHEASTERN US... LEFT IN THE WAKE OF THE DEPARTING REMNANTS OF FAY. DEEP TROPICAL MOISTURE... WITH PRECIPITABLE WATER VALUES HOVERING AROUND TWO INCHES... WILL LINGER TO THE EAST OF THESE TROUGHS... GENERALLY OVER THE EASTERN HALF OF OUR CWA. SOMEWHAT LOWER... THOUGH STILL ABOVE NORMAL PWAT VALUES ARE FORECAST TO LINGER OVER THE WESTERN HALF... HOWEVER. GIVEN THE ABUNDANT MOISTURE COMBINED WITH LOW LEVEL CONVERGENCE COURTESY OF THE SURFACE TROUGH AND ASCENT ATTENDANT ANY WEAK IMPULSES EMBEDDED WITHIN THE SHEAR AXIS ALOFT... EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD... GREATEST EAST AND DURING THE PEAK IN THE DIURNAL CYCLE. TEMPERATURES IN THE UPPER 60S TO AROUND 70 FOR LOWS... WITH LOW TO MID 80S FOR HIGHS THURSDAY WARMING BACK TO THE UPPER 80S FOR FRIDAY AND SATURDAY. SATURDAY NIGHT THROUGH TUESDAY: THE GFS AND ECMWF BEGIN TO DIFFER DURING THIS TIME FRAME ON WHEN THE NEXT COLD FRONT MOVES THROUGH THE AREA. THIS ALL HINGES ON THE AMPLIFICATION OF THE MID LEVEL RIDGE TO OUR WEST. THE ECMWF IS MUCH STRONGER WITH THE STRONG AND CORRESPONDINGLY SHOWS A MORE AMPLIFIED DOWNSTREAM TROUGH...ALLOWING A QUICKER FRONTAL PASSAGE SATURDAY NIGHT WITH A 1025 MB RIDGING IN BY SUNDAY AFTERNOON. THE GFS IS LESS AMPLIFIED AND THEREFORE SLOWER WITH THE FROPA. TAKING A LOOK AT THE GFS ENSEMBLES DID NOT CLEAR UP THE SITUATION WITH THE ENSEMBLE MEMBERS SPLIT ABOUT HALFWAY BETWEEN THE OP GFS AND ECMWF. FOR NOW...WILL LEAN TOWARD THE HPC/ECMWF SOLUTION OF A FRONTAL PASSAGE LATE SATURDAY NIGHT INTO EARLY SUNDAY. WILL LINGER SMALL POPS THROUGH THIS TIME...WITH A DRYING TREND BY LATE SUNDAY. MONDAY AND TUESDAY LOOK DRY WITH THE SFC HIGH RIDGING IN FROM THE NORTHEAST. HIGH TEMPS WILL COOL DOWN INTO THE LOW TO MID 80S WITH LOWS COOLING INTO THE LOW TO MID 60S BY THE BEGINNING OF THE WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 220 PM TUESDAY... MVFR TO IFR CONDITIONS WILL PERSIST AT ALL SITES PAST SUNSET... THEN EXPECT A TRANSITION TO PRIMARILY IFR/LIFR OVERNIGHT. THE REMNANT LOW FROM FAY WILL TRACK FROM FAR NRN AL THROUGH CENTRAL TN THROUGH EASTERN KY THROUGH EARLY WED AFTERNOON. VERY MOIST AIR WILL CONTINUE TO BE PUMPED EAST OF THE LOW OUT OF THE GULF OF MEXICO INTO NC TONIGHT INTO WED... RESULTING IN PERIODS OF RAIN... SOME OCCASIONALLY MODERATE TO HEAVY. THE GREATEST COVERAGE WILL BE AT INT/GSO WHERE LOW LEVEL OVERRUNNING FLOW AND MOISTURE FLUX WILL BE STRONGER... AND WHERE UP-TERRAIN FLOW SHOULD ENHANCE VERTICAL MOTION. ISOLATED STORMS ARE POSSIBLE MAINLY AT FAY... ALTHOUGH A LIGHTNING STRIKE OR TWO CANNOT BE RULED OUT AT INT/GSO/RDU/RWI. BY 04-06Z... EXPECT PERIODS OF RAIN OR SHOWERS AT ALL SITES WITH MVFR TO IFR VSBYS AND IFR-LIFR CIGS... LASTING THROUGH DAYBREAK. A VERY SLOW RISE IN CIGS TO MVFR AFTER 13Z IS ANTICIPATED. THE WIND FIELD IS NOT EXPECTED TO BE STRONG ENOUGH TO REACH LOW LEVEL WIND SHEAR SPEED CRITERIA... HOWEVER THEY WILL BE SHIFTING FROM MAINLY A NE AND E DIRECTION AROUND TO SOUTHEAST AND SOUTH IN THE LOWEST 2000 FEET... AND THIS POTENTIAL WILL BE CLOSELY WATCHED THROUGH TONIGHT. EITHER WAY... SMALL AIRCRAFT MAY EXPERIENCE SOME ADDED TURBULENCE FROM THE SHIFTING WINDS IN THE VERTICAL. -GIH LOOKING BEYOND EARLY WED AFTERNOON... ADVERSE AVIATION WEATHER CONDITIONS WILL LIKELY PERSIST INTO EARLY THURSDAY... AS THE REMNANTS OF FAY LIFT INTO THE OHIO VALLEY. MORE TYPICAL LATE SUMMERTIME CONDITIONS WILL THEN PREVAIL FRIDAY THROUGH THE WEEKEND... CHARACTERIZED BY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. -MWS && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...JFB LONG TERM...JFB/MWS AVIATION...HARTFIELD
Hazardous weather outlook, Aug 26, 8:55 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 855 AM EDT TUE AUG 26 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-270900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 855 AM EDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A QUARTER TO HALF INCH OF RAIN IN LESS THAN A HALF HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. IN ADDITION... ISOLATED STORMS ARE POSSIBLE... MAINLY FROM THE SOUTHERN COASTAL PLAIN ACROSS THE SANDHILLS AND THE SOUTHERN AND WESTERN PIEDMONT. A STORM OR TWO COULD BECOME STRONG AND MAY PRODUCE A WEAK TORNADO. THE GREATEST THREAT WILL BE THROUGH THIS AFTERNOON... AND AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT OF MODERATE TO HEAVY RAIN WILL PERSIST WEDNESDAY THROUGH THURSDAY. THE BEST CHANCE FOR HEAVY RAIN WILL BE IN THE TRIAD AND SOUTHWEST PIEDMONT...WHERE RAINFALL TOTALS OF UP TO 2 TO 3 INCHES WILL BE POSSIBLE. ALSO... AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE DAY WEDNESDAY... MAINLY OVER THE SOUTHERN AND WESTERN PIEDMONT. AT THIS TIME... THE CHANCE FOR SEVERE WEATHER IS SMALL... HOWEVER PEOPLE ARE ADVISED TO KEEP UP WITH THE LATEST FORECASTS AND CONDITIONS THROUGH WEDNESDAY. GIH
In the hours before
Special weather statement, Aug 26, 10:51 AM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1051 AM EDT TUE AUG 26 2008 NCZ083-261515- ANSON- 1051 AM EDT TUE AUG 26 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 1115 AM EDT... AT 1051 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PEACHLAND...OR ABOUT 13 MILES EAST OF MONROE...MOVING NORTHEAST AT 16 MPH. SOME AREAS AFFECTED BY THIS STORM INCLUDE...LOCATIONS ALONG HIGHWAY 74 AND HIGHWAY 218 IN WESTERN ANSON COUNTY...INCLUDING THE TOWNS OF PEACHLAND AND POLKTON. GUSTY WINDS OF 30 TO 40 MPH AND VERY HEAVY RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THIS STORM. THIS STORM HAS ALSO SHOWN SIGNS OF WEAK ROTATION. IF THE ROTATION IN THIS STORM STRENGTHENS...A TORNADO WARNING MAY BE NEEDED. VINCENT
Special weather statement, Aug 26, 11:24 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1124 AM EDT TUE AUG 26 2008 NCZ084-085-261615- RICHMOND-SCOTLAND- 1124 AM EDT TUE AUG 26 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND AND SCOTLAND COUNTIES THROUGH 1215 PM EDT... AT 1124 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF GIBSON...OR ABOUT 6 MILES EAST OF CHERAW...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AREAS ALONG HIGHWAY 38 AND HIGHWAY 74 IN SOUTHEAST RICHMOND COUNTY...AND AREAS ALONG HIGHWAY 74 IN WESTERN SCOTLAND COUNTY. GUSTY WINDS OF 30 TO 40 MPH AND VERY HEAVY RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THIS STORM. THIS STORM HAS ALSO SHOWN SIGNS OF WEAK ROTATION. IF THE ROTATION IN THIS STORM STRENGTHENS...A TORNADO WARNING MAY BE NEEDED. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:37 PM EDT | Tornado Warning | RAH | Scotland | 38 min |
| Aug 26, 3:15 PM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
| Aug 26, 7:30 PM EDT | Areal Flood Advisory | RAH | Edgecombe | 73 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.